Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 87, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 8, 2011, 11:01 PM CDT for Cook County, DuPage County, Lake County, Illinois. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 11:01 PM CDT (04:01 UTC)
- Expired
- Jun 9, 2011, 12:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cook County, IL, DuPage County, IL, Lake County, IL
The radar
The Chicago radar (KLOT), 50 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 11:05 PM CDT | HAIL 0.5 | Lake Zurich, IL | AT ROUTE 12 AND ROUTE 22. |
| Jun 8, 11:16 PM CDT | HAIL 0.25 | 1 Se Bartlett, IL | |
| Jun 8, 11:39 PM CDT | TSTM WND GST 55 | Glen Ellyn, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2146 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS53 KLOT 090401
SVRLOT
ILC031-043-097-090500-
/O.NEW.KLOT.SV.W.0087.110609T0401Z-110609T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1101 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS...
NORTHERN DUPAGE COUNTY IN NORTHEAST ILLINOIS...
SOUTHERN LAKE COUNTY IN NORTHEAST ILLINOIS...
* UNTIL MIDNIGHT CDT
* AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TOWER LAKES TO ELGIN TO ST.
CHARLES...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUPAGE AIRPORT...BARRINGTON...WEST CHICAGO...HOFFMAN ESTATES...LAKE
ZURICH...CAROL STREAM...SCHAUMBURG...PALATINE...ROSELLE...ROLLING
MEADOWS...BUFFALO GROVE...ARLINGTON HEIGHTS...GLEN ELLYN...
ADDISON...WHEELING...LOMBARD...RIVERWOODS...MOUNT PROSPECT...VILLA
PARK AND DES PLAINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4219 8777 4214 8774 4206 8766 4191 8762
4190 8760 4188 8761 4181 8759 4188 8826
4202 8826 4207 8825 4207 8824 4215 8823
4216 8820 4220 8820
TIME...MOT...LOC 0401Z 280DEG 26KT 4220 8818 4201 8824
4191 8828
WIND...HAIL 60MPH 1.00IN
$$
MDB3 follow-up statements
062
WWUS53 KLOT 090422
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1122 PM CDT WED JUN 8 2011
ILC031-043-097-090500-
/O.CON.KLOT.SV.W.0087.000000T0000Z-110609T0500Z/
DUPAGE IL-LAKE IL-COOK IL-
1122 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COOK...SOUTHERN LAKE AND NORTHERN DUPAGE COUNTIES UNTIL MIDNIGHT
CDT...
AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHEELING TO ROSELLE TO WHEATON...
MOVING EAST AT 30 MPH. AN ADDITIONAL THUNDERSTORM WAS RAPIDLY
DEVELOPING BETWEEN BROOKFIELD AND OAK PARK MOVING NORTHEAST AT 30
MPH TOWARDS HUMBOLDT BARK AND NORTHERN PORTIONS OF DOWNTOWN CHICAGO.
LOCATIONS IMPACTED INCLUDE...
NORTHBROOK...GLEN ELLYN...HIGHLAND PARK...ADDISON...DES PLAINES...
LOMBARD...GLENVIEW...GLENCOE...YORK CENTER...VILLA PARK...
WINNETKA...OHARE AIRPORT...ELMHURST...PARK RIDGE...ROSEMONT...
MORTON GROVE...WILMETTE...FRANKLIN PARK...SKOKIE AND WESTCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4219 8777 4214 8774 4206 8766 4191 8762
4190 8760 4188 8761 4181 8759 4188 8826
4202 8826 4207 8825 4207 8824 4215 8823
4216 8820 4220 8820
TIME...MOT...LOC 0420Z 280DEG 26KT 4213 8787 4198 8806
4189 8810
WIND...HAIL 60MPH 1.00IN
$$
MDB034
WWUS53 KLOT 090448
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1148 PM CDT WED JUN 8 2011
ILC097-090458-
/O.CAN.KLOT.SV.W.0087.000000T0000Z-110609T0500Z/
LAKE IL-
1148 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAKE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4206 8821 4212 8811 4213 8775 4206 8766
4191 8762 4190 8760 4188 8761 4181 8759
4188 8826 4202 8826
TIME...MOT...LOC 0448Z 280DEG 26KT 4192 8760 4194 8779
4194 8820
$$
ILC031-043-090500-
/O.CON.KLOT.SV.W.0087.000000T0000Z-110609T0500Z/
DUPAGE IL-COOK IL-
1148 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN COOK
AND NORTHERN DUPAGE COUNTIES UNTIL MIDNIGHT CDT...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LINCOLN PARK TO NORRIDGE TO
WAYNE...MOVING EAST AT 30 MPH. ADDITIONAL THUNDERSTORMS MAY MOVE
INTO THE WARNED AREA FROM THE WEST.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN PARK...ADDISON...CAROL STREAM...ELMHURST...RIVER FOREST...
VILLA PARK...OAK PARK...MAYWOOD...LOMBARD...GLEN ELLYN...FOREST
PARK...YORK CENTER...WESTCHESTER...CICERO...BERWYN...CHICAGO...NAVY
PIER...NORTHERLY ISLAND...WINFIELD AND LOGAN SQUARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4206 8821 4212 8811 4213 8775 4206 8766
4191 8762 4190 8760 4188 8761 4181 8759
4188 8826 4202 8826
TIME...MOT...LOC 0448Z 280DEG 26KT 4192 8760 4194 8779
4194 8820
WIND...HAIL 60MPH 1.00IN
$$
MDB093
WWUS53 KLOT 090456
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1156 PM CDT WED JUN 8 2011
ILC031-043-090505-
/O.EXP.KLOT.SV.W.0087.000000T0000Z-110609T0500Z/
DUPAGE IL-COOK IL-
1156 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COOK AND NORTHERN
DUPAGE COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 4206 8821 4212 8811 4213 8775 4206 8766
4191 8762 4190 8760 4188 8761 4181 8759
4188 8826 4202 8826
TIME...MOT...LOC 0455Z 280DEG 26KT 4191 8753 4193 8772
4193 8813
$$
BMD/MDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:22 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 8, 9:22 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
922 PM CDT WED JUN 8 2011
.DISCUSSION...
805 PM CDT
CONVECTIVE EVOLUTION CONTINUES TO BE A CHALLENGE THIS EVENING.
LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO DEVELOP ALONG
THE COLD FRONTAL BOUNDARY OFF TO THE NORTHWEST FROM NORTHWEST OF
MILWAUKEE SOUTHWESTWARD TO NEAR CEDAR RAPIDS. EASTWARD PROGRESS
HAS BEEN VERY SLOW AND HAVE DELAYED POPS ACROSS MUCH OF THE AREA IN
THE LATEST GRID UPDATE. ADDITIONAL ACTIVITY HAS DEVELOPED AHEAD OF
WHAT WAS THE MAIN LINE SO ARRIVAL IN THE NORTHWEST/NORTHERN TIER
OF COUNTIES LOOKS TO OCCUR IN THE NEXT 1-2 HRS. ADDITIONALLY...LATEST
RADAR SCANS SHOW THAT THE PORTION OF THE LINE ACROSS SOUTHERN WI
IS BEGINNING TO ACCELERATE WITH WHAT APPEARS TO BE A REAR INFLOW
JET DEVELOPING HELPING TO BOW THE LINE EASTWARD WITH A SLIGHT
SOUTHWARD PUSH AS WELL. SEVERE THREAT WILL CONTINUE ACROSS THE
NORTHERN TIER OF COUNTIES AND FAR NORTHWEST CWA WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREATS. QUESTIONS REMAIN ABOUT THE
EVOLUTION BEYIND THE NEXT FEW HOURS. WITH ACCELERATION OF THE WI
PORTION OF THE LINE MAY SEE A BREAK DEVELOP DUE WEST OF THE AREA
BUT STILL EXPECT SHOWERS AND STORMS TO MOVE ACROSS THE AREA FROM
WEST TO EAST AS THE FRONT ARRIVES OVERNIGHT. SEVERE THREAT SEEMS
LIMITED TO THE REST FO THE EVENING HOURS WITH THE FLASH FLOOD
THREAT LIKELY THE GREATEST THREAT OVERNIGHT.
MDB
//PREV DISCUSSION...
328 PM CDT
MAIN CONCERNS IN THE VERY NEAR TERM WILL BE CONVECTIVE CHANCES THIS
EVENING AND TEMPERATURE TRENDS THROUGH THE REMAINDER OF THE EVENING.
A COLD FRONT LIES ACROSS CENTRAL WISCONSIN EXTENDING SOUTHWEST INTO
EASTERN IOWA THEN INTO KANSAS. VISIBLE SATELLITE IMAGERY REVEALS
CUMULUS FIELD DEVELOPING ALONG THE BOUNDARY THIS AFTERNOON. THE
ATMOSPHERE AHEAD OF THE FRONT IS QUITE UNSTABLE WITH MLCAPE VALUES
AROUND 3500 J/KG JUST NW OF THE FORECAST AREA PER SPC MESO ANALYSIS.
NAM BUFR SOUNDINGS SHOW A WEAK CAP IN PLACE THROUGH LATE
AFTERNOON/EARLY EVENING WHEN A WEAK MID LEVEL DISTURBANCE OVER THE
FRONT WILL HELP INITIATE CONVECTION ALONG/AHEAD OF THE FRONTAL
BOUNDARY. HIGH RES VSREF AND WRFEMS SHOW CONVECTION INITIATING IN
THE 20-21Z HOUR WITH RUC AND HRRR HOLDING OFF UNTIL 22-23Z WHICH
SEEMS MORE LIKELY.
0-6KM BULK SHEAR VALUES IN THE 20-30KT RANGE ACROSS FAR NORTHERN
ILLINOIS WILL BRING A THREAT FOR ORGANIZED SEVERE TO PORTIONS OF THE
FORECAST AREA THIS EVENING. DEEP LAYER SHEAR BECOMES PARALLEL TO THE
FRONTAL BOUNDARY AS IT SAGS SOUTH ACROSS THE CWA INDICATING THE
POTENTIAL FOR CONVECTION TO BECOME LINEAR THIS EVENING...AND THE
POTENTIAL FOR TRAINING THUNDERSTORMS BRINGING ROUNDS OF HEAVY RAIN
TO SOME AREAS. MOISTURE POOLING ALONG THE BOUNDARY HAS CREATED PWAT
VALUES IN EXCESS OF 1.5 INCHES. 6-HR FLASH FLOOD GUIDANCE THIS
EVENING REMAINS ON THE HIGH SIDE...IN EXCESS OF 2.5 INCHES ACROSS
THE FORECAST AREA...WITH MOST BASINS ABLE TO HANDLE THREE TO FOUR
INCHES. WILL HAVE TO MONITOR FOR LOCALIZED ISSUES OVERNIGHT...BUT
OVERALL NOT TOO CONCERNED WITH ANY WIDESPREAD FLOODING THREAT THIS
EVENING/OVERNIGHT.
TEMPERATURES MID AFTERNOON SPAN FROM THE MID 80S TO THE UPPER 90S
ACROSS THE FORECAST AREA...WITH CLOUD COVER COMPLICATING EARLIER
FORECASTS...ESPECIALLY ACROSS FAR NORTHWESTERN PORTIONS OF THE CWA
WHICH MAY STRUGGLE INTO THE 90S THIS AFTERNOON. TEMPERATURES WILL
LIKELY BE MODERATED BY PRECIP THIS EVENING...BUT OTHERWISE HOLD
STEADY INTO THE EVENING WITH THE THERMAL RIDGE AXIS OVERHEAD FINALLY
SLIDING EAST AS THE COLD FRONT MAKES A PUSH INTO THE FORECAST AREA
TONIGHT. THE FRONTAL BOUNDARY WILL STALL ACROSS SOUTHERN PORTIONS OF
THE CWA TONIGHT. TEMPERATURES OVERNIGHT WILL FALL INTO THE 60S
GENERALLY NORTH OF I-80...AND LOW 70S SOUTH. ALONG THE LAKEFRONT...
TEMPERATURES MAY FALL INTO THE 50S OVERNIGHT.
A SHARP TEMPERATURE CONTRAST IS EXPECTED TO SET UP ACROSS THE THE
FORECAST AREA THURSDAY DUE TO THE LINGERING FRONTAL BOUNDARY.
NORTH OF THE FRONTAL BOUNDARY...TEMPERATURES WILL STAY FAIRLY STEADY
IN THE 60S...AND EVEN 50S ALONG THE LAKEFRONT DURING THE DAY
THURSDAY AS A BRISK NORTHERLY FLOW SETS UP A LONG FETCH OVER THE
COOLER LAKE MICHIGAN WATERS. ACROSS THE FAR SOUTHERN TIER OF
COUNTIES...TEMPERATURES ARE EXPECTED TO RISE INTO THE MID-80S.
CHANCES FOR THUNDER WILL LINGER ALONG THE BOUNDARY...AND BY
THURSDAY NIGHT THE BOUNDARY WILL PUSH NORTH AS A WARM FRONT. MODELS
CONTINUE TO SHOW MCS DEVELOPING OVERNIGHT FRIDAY AS A SHARP TROUGH
BEGINS TO TAKE ON A NEGATIVE TILT. SURFACE LOW WILL DEEPEN IN
RESPONSE TO THE MID LEVEL DISTURBANCE AND WILL FORCE A COLD FRONT
THROUGH THE REGION ON THE DAY SATURDAY. THIS SHOULD FINALLY PROVIDE
A BRIEF RESPITE FROM THE WEATHER ON SUNDAY AS HIGH PRESSURE BUILDS
ACROSS THE UPPER MISSISSIPPI VALLEY INTO THE WESTERN GREAT LAKES
SUNDAY BEHIND THE COLD FRONT...HOWEVER EXTENDED GUIDANCE INDICATES
THAT ACTIVE WEATHER WILL RETURN FOR THE FIRST HALF OF NEXT WEEK.
BMD
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 02Z...
* TS DEVELOPMENT LATE EVENING WITH SHRA OVERNIGHT INTO THE EARLY
MORNING
* OUTFLOW BOUNDARY APPROACHING THE TERMINALS
* WIND SHIFT WITH FRONTAL PASSAGE
* POTENTIAL FOR PERIOD OF MVFR CIGS THURSDAY
* GUSTY NW WINDS THURSDAY AFTER
SHEA
//DISCUSSION...UPDATED 02Z...
THUNDERSTORM ACTIVITY HAS REALLY RAMPED UP OVER THE LAST FEW
HOURS. OUTFLOW FROM PART OF THE COMPLEX IS CURRENTLY SHIFTING
SOUTH AND EAST ACROSS THE TRACON...AND A NOTED SHIFT IN WIND WITH
GUSTS THAT WILL APPROACH THE MID 30 KT RANGE. THUNDERSTORM COMPLEX
STILL LOOKING TO TAKE SHAPE AND BEGIN TO PUSH SOUTH...AND TIMING
ACROSS ORD/MDW STILL LOOKS ON PAR WITH A 04Z CROSSING. DEPENDING
ON HOW THE STORMS TO THE NORTH MOVE...THE LINE WEST ACROSS THE
MISSISSIPPI RIVER MAY END UP PULLING SOUTH AND NOT BE A THREAT TO
THE EASTERN TERMINALS.
//DISCUSSION...UPDATED 00Z...
TS ACTIVITY HAS IGNITED ALONG A KOSH TO KMRJ TO KVTI LINE THIS
EVENING. PRESENT CHALLENGES REVOLVE AROUND THE MOVEMENT OF THE
FRONT AND THE ASSOCIATED THUNDERSTORM ACTIVITY. PRESENTLY THE
ACTIVITY IS MOVING SLOWLY TO THE EAST...AND THE PRESENT 04Z TIME
ACROSS ORD MAY BE A BIT OPTIMISTIC...BUT WILL CONTINUE TO MONITOR
AND UPDATE AS NEEDED. EARLIER GUIDANCE TRIED TO BRING THE ACTIVITY
THROUGH THE REGION LATE THIS EVENING...BUT IT MAY BE EVEN LATER
AFTER TIMING OUT THE MOVEMENT OF THE CURRENT STORMS. EXPECT
SHOWER AND THUNDERSTORM ACTIVITY TO SLOWLY WANE OVERNIGHT AND
REMAIN SHOWERS INTO THE MORNING AS A WAVE ACROSS PLAINS PUSHES
OVER THE AREA. AS THE FRONT SLOWLY SAGS SOUTH AND GENERALLY SOUTH
OF THE TERMINALS...ACTIVITY SHOULD SHUT OFF...BUT IF THE FRONT
STALLS OUT CLOSER TO OR ACROSS THE TERMINALS OVERNIGHT - THERE
COULD BE A MUCH LONGER PERIOD OF SHRA AND TSRA ACTIVITY.
BEYOND THE SHOWER ACTIVITY IN THE MORNING...FLOW WILL BECOME
NORTHEASTERLY. FORECAST SOUNDINGS KEEP THE LOWEST LEVELS STILL
RELATIVLY MOIST AND GUIDANCE CONTINUES TO HINT AT LOW END MVFR
CIGS BY MORNING...LIFTING THROUGH THE DAY TO GENERALLY VFR
STRATO CU DECK INTO THE AFTERNOON. EXPECT GUSTS TO PICK UP AGAIN
IN THE LATE MORNING...BUT NOTHING HIGHER THAN THE 20KT RANGE AT
THIS POINT.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM IN TS THREAT LATE EVENING
* LOW ON TIMING
* MEDIUM IN THREAT OF SHRA OVERNIGHT-EARLY THU MORNING
* MEDIUM IN MVFR CIGS THU
SHEA
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...
FRIDAY...MVFR POSSIBLE. TSRA LIKELY.
SATURDAY...VFR. CHANCE OF SHRA EARLY.
SUNDAY...VFR.
MONDAY...VFR. CHANCE OF TSRA.
TUESDAY...VFR. CHANCE OF TSRA.
SHEA
&&
.MARINE...
121 PM CDT
A DIFFUSE AREA OF LOW PRESSURE OVER CENTRAL LAKE SUPERIOR WILL
CONTINUE TO MOVE EAST THIS AFTERNOON...REACHING EASTERN ONTARIO BY
THIS EVENING. AS THIS LOW HEADS OFF ACROSS SOUTHEAST CANADA...A
TRAILING COLD FRONT WILL PUSH SOUTHWARD ACROSS LAKE MICHIGAN
TONIGHT...SHIFTING WINDS FROM SOUTHWEST...INTO THE NORTH. A MODEST
NORTH TO NORTHEAST WIND FLOW ACROSS LAKE MICHIGAN WILL ESTABLISH
ITSELF BY THURSDAY...AND CONTINUE INTO THURSDAY NIGHT. THIS IS
EXPECTED TO RESULT IN END OF FETCH WAVES THAT WILL REACH OR EXCEED
SMALL CRAFT CRITERIA. IN THE WAKE OF THIS FRONT...A HIGH PRESSURE
CENTER WILL BUILD ACROSS WESTERN ONTARIO AND THE UPPER GREAT LAKES
REGION THURSDAY. THIS HIGH WILL CENTER ITSELF OVER EASTERN ONTARIO
BY FRIDAY MORNING...AS A TROUGH OF LOW PRESSURE MOVES NORTHEAST OUT
OF THE CENTRAL PLAINS. THIS LOW WILL CROSS THE MID MISSISSIPPI
VALLEY BY MID DAY FRIDAY...AND CONTINUE ACROSS THE SOUTHERN GREAT
LAKES BY FRIDAY NIGHT.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM WEDNESDAY.
&&Hazardous weather outlook, Jun 8, 3:49 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 349 PM CDT WED JUN 8 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 092100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 349 PM CDT WED JUN 8 2011 /449 PM EDT WED JUN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHWEST AND NORTH CENTRAL ILLINOIS EARLY THIS EVENING. THUNDERSTORMS WILL LIKELY SPREAD SOUTHEAST ACROSS THE REMAINDER OF THE OUTLOOK AREA LATER THIS EVENING AND OVERNIGHT. DISCUSSION: A COLD FRONT STRETCHING FROM WISCONSIN SOUTHWEST INTO KANSAS THIS AFTERNOON WILL BE THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON INTO EARLY EVENING. THE AIRMASS AHEAD OF THE FRONTAL BOUNDARY IS VERY UNSTABLE AND THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS PORTIONS OF SOUTHERN WISCONSIN AND NORTHEASTERN IOWA LATE THIS AFTERNOON AS A MID LEVEL DISTURBANCE MOVES ACROSS THE REGION. THESE THUNDERSTORMS WILL LIKELY CONTINUE TO MOVE SOUTHEAST INTO NORTHWEST AND NORTH CENTRAL ILLINOIS THIS EVENING WITH A WIND AND HAIL THREAT ACROSS THESE AREAS. AS THE FRONT CONTINUES TO SAG SOUTH...THUNDERSTORMS WILL BECOME ORGANIZED INTO A LINE AND TRAINING OF THESE THUNDERSTORMS WILL POTENTIALLY BRING MULTIPLE ROUNDS OF HEAVY RAIN TO SOME AREAS. LOCALIZED FLASH FLOODING...MAINLY IN URBANIZED OR POOR DRAINAGE AREAS WILL BE A CONCERN OVERNIGHT. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC CHANCES OF THUNDERSTORMS WILL CONTINUE THURSDAY INTO EARLY SATURDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THURSDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 80. THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...MAINLY ACROSS THE ILLINOIS PORTION OF THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE WITH STORMS LATE FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AND TUESDAY. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. PORTIONS OF THE ILLINOIS RIVER WILL REMAIN NEAR BANKFULL. OTHER RIVERS MAY SEE RISES IF HEAVY RAINFALL MATERIALIZES ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-092100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 349 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GUSTY SOUTHWEST WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. THUNDERSTORMS ARE LIKELY BY THIS EVENING. SOME STORMS COULD BE SEVERE DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT ARE POSSIBLE THURSDAY AND FRIDAY. THERE WILL BE ADDITIONAL PERIODIC CHANCES OF THUNDERSTORMS THURSDAY THROUGH EARLY SATURDAY...AND AGAIN MONDAY AND TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 349 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS THE LAKE THIS EVENING AND TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN THURSDAY...AND ON MUCH OF THE LAKE FRIDAY INTO EARLY SATURDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SOUTHERN AND CENTRAL LAKE MICHIGAN MONDAY AND TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO BMD
In the hours before
Local storm report, Jun 8, 10:40 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1040 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL POPLAR GROVE 42.37N 88.82W
06/08/2011 E1.00 INCH BOONE IL TRAINED SPOTTER
SIZE RANGED FROM PENNY TO QUARTER.
&&
CMLocal storm report, Jun 8, 10:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1041 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL BELVIDERE 42.25N 88.85W
06/08/2011 E0.50 INCH BOONE IL PUBLIC
PUBLIC REPORT VIA BROADCAST MEDIA.
&&
CMLocal storm report, Jun 8, 10:45 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1045 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST ROCKFORD AIRPORT 42.20N 89.10W
06/08/2011 M60 MPH WINNEBAGO IL ASOS
&&
CMLocal storm report, Jun 8, 10:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1047 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
06/08/2011 WINNEBAGO IL TRAINED SPOTTER
6 IN DIA TREE SNAPPED. 7800 BLOCK OF HILDRED RD.
&&
CMLocal storm report, Jun 8, 10:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1049 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 2 S WOODSTOCK 42.28N 88.44W
06/08/2011 E0.50 INCH MCHENRY IL TRAINED SPOTTER
&&
CMLocal storm report, Jun 8, 10:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1050 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL BELVIDERE 42.25N 88.85W
06/08/2011 E0.50 INCH BOONE IL TRAINED SPOTTER
APPLETON RD AND EAST STATE ST.
&&
CMThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:46 PM CDT | Special Weather Statement | LOT | Boone, McHenry | 29 min |
| Jun 8, 9:10 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 65 min |
| Jun 8, 9:12 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 8, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 50 min |
| Jun 8, 9:47 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee, Ogle, Winnebago | 58 min |
| Jun 8, 9:55 PM CDT | Special Marine Warning | LOT | 95 min | |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | LOT | Boone, McHenry, Winnebago | 61 min |
| Jun 8, 10:20 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry | 55 min |
| Jun 8, 10:30 PM CDT | Areal Flood Advisory | LOT | Boone, Lake, McHenry, Winnebago | 6 hr |
| Jun 8, 10:44 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee, Ogle, Winnebago | 61 min |
| Jun 8, 11:15 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 8, 11:30 PM CDT | Special Marine Warning | LOT | 60 min | |
| Jun 8, 11:43 PM CDT | Severe Thunderstorm Warning | LOT | Kendall | 47 min |
| Jun 8, 11:55 PM CDT | Areal Flood Advisory | LOT | Boone, Cook, DeKalb, DuPage, Kane, Kendall and 7 more | 6 hr |
| Jun 9, 1:44 AM CDT | Special Weather Statement | LOT | McHenry | 46 min |
| Jun 9, 2:02 AM CDT | Special Weather Statement | LOT | Winnebago | 43 min |
| Jun 9, 2:30 AM CDT | Special Weather Statement | LOT | Lee | 30 min |
| Jun 9, 2:33 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kendall, Will | 57 min |
| Jun 9, 2:37 AM CDT | Special Marine Warning | LOT | 83 min | |
| Jun 9, 3:13 AM CDT | Severe Thunderstorm Warning | LOT | Cook | 37 min |
| Jun 9, 3:20 AM CDT | Severe Thunderstorm Warning | LOT | Lee | 55 min |
| Jun 9, 4:04 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 56 min |
| Jun 9, 4:05 AM CDT | Small Craft Advisory | LOT | 29 hr | |
| Jun 9, 4:17 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 45 min |
| Jun 9, 5:33 AM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kendall and 4 more | 6 hr |
| Jun 9, 6:00 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 60 min |
| Jun 9, 6:40 AM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 5 hr |
| Jun 9, 7:53 AM CDT | Special Weather Statement | LOT | Grundy, Livingston, Will | 37 min |
| Jun 9, 10:28 AM CDT | River Flood Warning | LOT | Cook | 43 hr |
| Jun 9, 10:35 AM CDT | River Flood Warning | LOT | Bureau, LaSalle | 9 days |
| Jun 9, 10:41 AM CDT | River Flood Advisory | LOT | LaSalle | 5 hr |
| Jun 9, 11:11 AM CDT | River Flood Warning | LOT | Will | 34 hr |
| Jun 9, 11:11 AM CDT | River Flood Warning | LOT | Will | 43 hr |
| Jun 9, 11:26 AM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Grundy, Kane, Kankakee and 5 more | 6 hr |
| Jun 9, 2:14 PM CDT | River Flood Advisory | LOT | Cook | 32 hr |
| Jun 9, 2:59 PM CDT | River Flood Advisory | LOT | DeKalb | 18 hr |
| Jun 9, 3:08 PM CDT | River Flood Warning | LOT | LaSalle | 42 hr |
| Jun 9, 3:18 PM CDT | River Flood Advisory | LOT | Kane, Kendall | 42 hr |
| Jun 9, 3:18 PM CDT | River Flood Advisory | LOT | Kankakee | 7 hr |
| Jun 9, 3:18 PM CDT | River Flood Advisory | LOT | Cook | 31 hr |
| Jun 9, 3:24 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kankakee and 7 more | 17 hr |
| Jun 9, 3:54 PM CDT | River Flood Warning | LOT | Grundy | 43 hr |
| Jun 9, 3:54 PM CDT | River Flood Warning | LOT | LaSalle | 61 hr |
| Jun 9, 5:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 60 min |
| Jun 9, 5:09 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 39 min |
| Jun 9, 5:52 PM CDT | Areal Flood Warning | LOT | Cook, DeKalb, DuPage, Kane, Kendall, LaSalle and 2 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.